Diabetic for 31 years

I am a 69 years old male. I have been a diabetic for 31 years. I started medication and last 16 years on insulin.

Last 18 months started Victoza injections plus insulin and metaformin 750.

Although diabetic now under control HbA1c now 7.0 My veins already ruined by diabetis.

I suffer heart disease and placed 5 stunts during last 12 years and a pacemaker.

I also suffer prostate enlargement and Sleep Apnea and Sinusitis

I am 170 cm h 95 Kg weight

6 Replies

oldestnewest
  • Hi Mamba123 I'm sorry to read of your difficulties but given your age (69) you are diabetic and the fact that you take Metformin I wonder if you may be Vitamin B12 Deficient the symptoms of which can be very debilitating.

    Symptoms of B12 deficiency tend to develop slowly and may not be recognised immediately. As the condition worsens, common symptoms include:

    Weakness and fatigue

    Light-headedness and dizziness

    Palpitations and rapid heartbeat

    Shortness of breath

    A sore tongue that has a red, beefy appearance

    Nausea or poor appetite

    Weight loss

    Diarrhoea

    Yellowish tinge to the skin and eyes

    If low levels of B12 remain for a long time, the condition also can lead to irreversible damage to nerve cells, which can cause the following symptoms:

    Numbness and tingling in the hands and feet

    Difficulty walking

    Muscle weakness

    Irritability

    Memory loss

    Dementia

    Depression

    Psychosis

    I am not a medically qualified person so I suggest you ask your doctor to test your serum B12 and serum Folate levels to see if you need supplementing with either one or both.

    I wish you well.

  • Thank you for a very clear and good reply.

    The "irreversible" nerve damages part is very alarming to me because I do have nerve damages caused by long term diabetes thus effecting my eye sight, erectile dysfunction etc. but I will check my B12 next time I visit my doctor.

    Thank you once again.

  • Please get checked you homosysten level also.

  • Hi,

    I'm really sorry about your condition and the problems it is causing you. If you are taking Metformin then you could be Vitamin B12 deficient because of the Metformin (it's one of the side effects) and if you are a vegetarian too. Vitamin B12 is found in beef and if you don't eat meat you can be at risk of having a defiency if you cannot get it from plant sources. Are you a vegetarian?

    I'm signing off now because it's late over here in UK. Take care TT

  • Mamba123

    Reduce your weight if you can. Reduce carb intake to less than 100 g per day. Start yoga. Don't fear good fats.

    Get prostate treated if causing or likely to cause trouble. Before infection develops.

    With lchf diet your insulin doses would reduce.

    The damaged nerves will not be repaired but if you take b12 sublingually it will prevent further damage to the nerves.

  • I am male 68 years. On novolog 5 years. I started HiFat - LoCarb 5 weeks ago and i have lost 19 pounds ( 8.6 kg ) . I eat 800 k-calories only once per day at late afternoon. I have a CPAP which does not work yet for me. My heart is good. But I just ended 42 radiation treatments for prostrate cancer. This is what happens when you get old. Your 7.0 looks very good to me. Wishing you well.

You may also like...